Alert archive / Florida / River Flood Warnings in 2016
River Flood Warning 17, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Feb 20, 2016, 9:33 PM CST for 4 counties in Florida. It took effect at Feb 21, 2016, 12:00 AM CST. It was in force for 69 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 20, 2016, 9:33 PM CST (03:33 UTC)
- In effect from
- Feb 21, 2016, 12:00 AM CST
- Expired
- Feb 23, 2016, 8:43 PM CST
- In force
- 69 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Calhoun County, FL, Franklin County, FL, Gulf County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 69 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Apalachicola River near Blountstown (BLOF1). The gauge peaked at 15.65 ft at Feb 24, 2016, 8:00 PM CST.
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 23.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02358700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
596 WGUS42 KTAE 210333 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1033 PM EST SAT FEB 20 2016 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... Apalachicola River near Blountstown affecting Calhoun...Franklin... Gulf and Liberty Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC013-037-045-077-220333- /O.NEW.KTAE.FL.W.0017.160221T0600Z-160222T0400Z/ /BLOF1.1.ER.160221T0600Z.160221T0600Z.160221T1800Z.NO/ 933 PM CST SAT FEB 20 2016 The National Weather Service in Tallahassee has issued a * Flood Warning for the Apalachicola River near Blountstown. * From tonight until late Sunday. * At 9:15 PM Saturday the stage was 14.9 feet. * Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast: The river is expected to rise to near flood stage late tonight. * Impact: At 15.0 feet: Minor lowland flooding begins. This level is the top of the bank at the marina. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$
6 follow-up statements
918 WGUS82 KTAE 211514 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1013 AM EST SUN FEB 21 2016 ...The Flood Warning continues for the following rivers in Florida... Apalachicola River near Blountstown affecting Calhoun...Franklin... Gulf and Liberty Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC013-037-045-077-221513- /O.EXT.KTAE.FL.W.0017.000000T0000Z-160223T2200Z/ /BLOF1.1.ER.160221T1800Z.160221T1800Z.160223T1200Z.NO/ 913 AM CST SUN FEB 21 2016 ...Flood Warning extended until Tuesday afternoon...The Flood Warning continues for the Apalachicola River near Blountstown. * Until Tuesday afternoon. * At 8:15 AM Sunday the stage was 15.0 feet. * Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast: The river is expected to remain near flood stage. * Impact: At 15.0 feet: Minor lowland flooding begins. This level is the top of the bank at the marina. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$
826 WGUS82 KTAE 220136 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 836 PM EST SUN FEB 21 2016 ...The Flood Warning continues for the following rivers in Florida... Apalachicola River near Blountstown affecting Calhoun...Franklin... Gulf and Liberty Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC013-037-045-077-230136- /O.EXT.KTAE.FL.W.0017.000000T0000Z-160224T0400Z/ /BLOF1.1.ER.160221T1745Z.160222T0115Z.160223T1800Z.NO/ 736 PM CST SUN FEB 21 2016 ...Flood Warning extended until Tuesday evening...The Flood Warning continues for the Apalachicola River near Blountstown. * Until Tuesday evening. * At 7:15 PM Sunday the stage was 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast: The river will continue to fall to below flood stage by Tuesday early afternoon. * Impact: At 15.0 feet: Minor lowland flooding begins. This level is the top of the bank at the marina. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$
161 WGUS82 KTAE 221521 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1021 AM EST MON FEB 22 2016 ...The Flood Warning continues for the following rivers in Florida... Apalachicola River near Blountstown affecting Calhoun...Franklin... Gulf and Liberty Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC013-037-045-077-231521- /O.EXT.KTAE.FL.W.0017.000000T0000Z-000000T0000Z/ /BLOF1.1.ER.160221T1745Z.160225T1800Z.000000T0000Z.NO/ 921 AM CST MON FEB 22 2016 ...Flood Warning extended until further notice... The Flood Warning continues for the Apalachicola River near Blountstown. * Until further notice. * At 8:15 AM Monday the stage was 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast: The river will continue rising to near 16.8 feet by Thursday afternoon. * Impact: At 15.0 feet: Minor lowland flooding begins. This level is the top of the bank at the marina. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$
630 WGUS82 KTAE 221544 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1044 AM EST MON FEB 22 2016 ...The Flood Warning continues for the following rivers in Florida... Apalachicola River near Blountstown affecting Calhoun... Franklin...Gulf and Liberty Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC013-037-045-077-231544- /O.CON.KTAE.FL.W.0017.000000T0000Z-000000T0000Z/ /BLOF1.1.ER.160221T1745Z.160225T1800Z.000000T0000Z.NO/ 944 AM CST MON FEB 22 2016 The Flood Warning continues for the Apalachicola River near Blountstown. * Until further notice. * At 9:15 AM Monday the stage was 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast: The river will continue rising to near 16.8 feet by Thursday early afternoon then begin falling. * Impact: At 15.0 feet: Minor lowland flooding begins. This level is the top of the bank at the marina. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$
618 WGUS82 KTAE 231339 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 839 AM EST TUE FEB 23 2016 ...The Flood Warning continues for the following rivers in Florida... Apalachicola River near Blountstown affecting Calhoun...Franklin... Gulf and Liberty Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC013-037-045-077-241339- /O.EXT.KTAE.FL.W.0017.000000T0000Z-160228T0000Z/ /BLOF1.1.ER.160221T1745Z.160225T1800Z.160227T1400Z.NO/ 739 AM CST TUE FEB 23 2016 The Flood Warning continues for the Apalachicola River near Blountstown. * Until Saturday evening. * At 7:15 AM Tuesday the stage was 14.9 feet. * Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast: Rise above flood stage by tonight and continue to rise to near 16.8 feet by Thursday early afternoon. * Impact: At 15.0 feet: Minor lowland flooding begins. This level is the top of the bank at the marina. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$
010 WGUS82 KTAE 240244 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 943 PM EST TUE FEB 23 2016 ...The Flood Warning is cancelled for the following rivers in Florida... Apalachicola River near Blountstown affecting Calhoun... Franklin...Gulf and Liberty Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC013-037-045-077-240313- /O.CAN.KTAE.FL.W.0017.000000T0000Z-160228T0000Z/ /BLOF1.1.ER.160221T1745Z.160223T0415Z.160223T0715Z.NO/ 843 PM CST TUE FEB 23 2016 The Flood Warning is cancelled for the Apalachicola River near Blountstown. * At 8:15 PM Tuesday the stage was 14.8 feet. * Fell below flood stage at 1:15 AM Tuesday. * Flood stage is 15.0 feet. * Forecast: The river will hold steady before beginning to fall on Thursday. * Impact: At 15.0 feet: Minor lowland flooding begins. This level is the top of the bank at the marina. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 20, 7:29 PM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Feb 20, 7:29 PM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 829 PM EST SAT FEB 20 2016 .Update... Overall the forecast is on track this evening. The only change was to increase the clouds mainly across southwest Georgia and southeast Alabama given the high clouds that are in place and that are expected to remain for the remainder of the night. && .Prev Discussion [613 PM EST]... .Near Term [Through Tonight]... High pressure to the east of the region will keep light southerly flow in place across the region tonight. With low level moisture gradually increasing, expect areas of fog to develop after midnight, though increasing cloudiness aloft may limit the overall coverage of the fog somewhat. Expect a warmer night with lows generally in the upper 40s to lower 50s. .Short Term [Sunday Through Monday Night]... Zonal flow aloft will back to the west southwest Monday night as a trough deepens through the Plains. Meanwhile, the east to west oriented axis of the surface ridge will weaken and slip further south allowing a cold front to drop down into central GA and AL Sunday night/Monday with the front stalling just north of our CWA Monday night. This will serve as a focus for showers and possibly thunderstorms for our area. PoPs will be tapered 70% NW to silent 10% SE on Monday and 70% NW to 20% SE Monday night. Highs will be in the mid to upper 70s Sunday and mid 60s NW to mid 70s SE Monday. Lows will generally be in the lower to mid 50s. .Long Term [Tuesday Through Saturday]... A weak shortwave accompanied with deep layer moisture will translate across the Gulf on Tuesday. This along with the stalled surface front to our north will enhance convection across our FA. The GFS and latest ECMWF continue in fairly good agreement developing a low pressure system over Texas late Tuesday moving into the Lower Mississippi Valley early Wednesday before rapidly ejecting to the northeast and dragging a cold front through the local region by Wednesday night. The 12z ECMWF solution is more bullish showing a deeper vertically stacked system that lags the GFS by about 6 hours. Either way, rain chances will remain in the forecast at least through Wednesday night and we will be monitoring for the potential for severe weather with this system. Surface high pressure and a drier airmass will return Thursday and remain with us to start the next weekend. Mild temperatures will continue through Wednesday, with lows in the 50s and highs in the 70s. Cooler temperatures will take over by Thursday, with highs in the lower 60s and lows in the mid 30s to lower 40s. .Aviation... [Through 00Z Monday]... High clouds are across the TAF sites this evening and will persist through tonight. Scattered to broken low clouds are expected during the day tomorrow. Fog is expected at the TAFs sites tomorrow morning, but there is not good agreement as to how low visibilities will go. Expect mainly MVFR vsbys with the exception of IFR at DHN. .Marine... Light southeast winds and low seas will continue through Monday as a surface ridge remains across the marine area. Winds and seas will begin to increase Monday night possibly elevating to advisory levels on Wednesday as a strong cold front approaches the local waters. Winds will shift to the northwest and remain moderate to strong after the frontal passage late Wednesday. .Fire Weather... RH values will remain above critical thresholds through the next couple of days and thus there are no fire weather concerns at this time. Rain will return early to mid week. .Hydrology... There were no local rivers in flood...though the stage at Blountstown will be close to minor flood stage through Monday, due to dam releases upstream. If these dam releases are greater than currently modeled, then this point could rise slightly above flood stage. Elsewhere, a few rivers remained at their local action stage. The majority of forecast points will continue below action stage through Monday as the dry weather continues. The NAEFS-based river ensemble system shows low probabilities of next week's storm system driving the rivers above flood stage at any of our local forecast points. && .Preliminary Point Temps/PoPs... Tallahassee 47 76 52 74 55 / 0 10 10 30 50 Panama City 52 72 56 69 58 / 0 10 10 40 60 Dothan 51 74 56 66 55 / 0 20 40 70 70 Albany 50 73 55 68 55 / 0 10 30 70 60 Valdosta 49 79 54 74 56 / 0 10 10 20 40 Cross City 47 78 49 75 56 / 0 10 10 10 20 Apalachicola 52 72 56 70 58 / 0 10 10 20 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...GODSEY SHORT TERM...BARRY LONG TERM...BARRY AVIATION...FIEUX MARINE...BARRY FIRE WEATHER...FIEUX HYDROLOGY...FOURNIER
Nearby
River Flood Warnings in Florida, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.